Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 130, NWS Omaha, NE

August 7, 20214 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 7, 2021, 9:49 PM CDT for 4 counties in Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 9:49 PM CDT (02:49 UTC)
Expired
Aug 7, 2021, 10:30 PM CDT
In force
41 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Gage County, NE, Jefferson County, NE, Johnson County, NE, Pawnee County, NE

The radar

The Omaha radar (KOAX), 131 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 6:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2933 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

284 
WUUS53 KOAX 080249
SVROAX
NEC067-095-097-133-080330-
/O.NEW.KOAX.SV.W.0130.210808T0249Z-210808T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
949 PM CDT Sat Aug 7 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Southwestern Johnson County in southeastern Nebraska...
  Eastern Jefferson County in southeastern Nebraska...
  Western Pawnee County in southeastern Nebraska...
  Gage County in southeastern Nebraska...

* Until 1030 PM CDT.

* At 948 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles southwest of Plymouth to near Odell to 5
  miles north of Waterville, moving east at 35 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Wymore around 1000 PM CDT.
  Blue Springs around 1005 PM CDT.
  Beatrice around 1020 PM CDT.

Other locations impacted by these severe thunderstorms include Rock
Creek Station State Historical Park, Cub Creek Recreational Area,
Harbine, Liberty, Steele City, Jansen, Rockford State Recreation
Area, Lewiston, Filley and Barneston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4022 9724 4039 9653 4022 9627 4000 9621
      4000 9701
TIME...MOT...LOC 0248Z 251DEG 32KT 4022 9707 4009 9682 3976 9678 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BLB
2 follow-up statements
868 
WWUS53 KOAX 080313
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1013 PM CDT Sat Aug 7 2021

NEC095-080322-
/O.CAN.KOAX.SV.W.0130.000000T0000Z-210808T0330Z/
Jefferson NE-
1013 PM CDT Sat Aug 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern Nebraska.

LAT...LON 4039 9653 4022 9627 4000 9621 4000 9680
      4031 9685
TIME...MOT...LOC 0312Z 265DEG 28KT 4033 9656 3996 9648 

$$

NEC067-097-133-080330-
/O.CON.KOAX.SV.W.0130.000000T0000Z-210808T0330Z/
Johnson NE-Pawnee NE-Gage NE-
1013 PM CDT Sat Aug 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN JOHNSON...WESTERN PAWNEE AND SOUTHERN GAGE
COUNTIES...

At 1012 PM CDT, severe thunderstorms were located along a line
extending from 9 miles east of Pickrell to 6 miles east of Oketo,
moving east at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Summerfield around 1025 PM CDT.

Other locations impacted by these severe thunderstorms include
Rockford State Recreation Area, Lewiston, Filley, Liberty, Barneston,
Burchard and Virginia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4039 9653 4022 9627 4000 9621 4000 9680
      4031 9685
TIME...MOT...LOC 0312Z 265DEG 28KT 4033 9656 3996 9648 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BLB
310 
WWUS53 KOAX 080329
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1029 PM CDT Sat Aug 7 2021

NEC067-097-133-080337-
/O.EXP.KOAX.SV.W.0130.000000T0000Z-210808T0330Z/
Johnson NE-Pawnee NE-Gage NE-
1029 PM CDT Sat Aug 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JOHNSON...WESTERN
PAWNEE AND SOUTHERN GAGE COUNTIES WILL EXPIRE AT 1030 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern Nebraska.

LAT...LON 4039 9653 4022 9627 4000 9621 4000 9680
      4031 9685
TIME...MOT...LOC 0327Z 251DEG 32KT 4037 9639 4000 9632 

$$

BLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:29 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 7, 6:29 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
629 PM CDT Sat Aug 7 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 243 PM CDT Sat Aug 7 2021

A complex severe weather scenario has been unfolding this morning,
largely due to the plentiful cloud cover and the convection that
occurred earlier this morning. As we go further into the
afternoon, ML CAPE values are expected to increase to around 3500
J/kg, with effective bulk shear values ranging from 20 to 30 kts
by the time convection gets to eastern Nebraska and southwestern
Iowa. Visible satellite shows developing cumulus in south-central
Nebraska into Kansas, and this area will serve as the starting
point for convection this evening. These storms are expected to
begin after 5 PM in a discrete mode with hail being the primary
threat. Veering low-level wind profiles, and enhanced 0-3 km
shear suggest that there is also a limited tornado threat
associated with the initial cells in that same area. These cells
are then expected to evolve into a larger complex that is
expected to begin pushing ENE into eastern Nebraska after 7 PM. As
this larger complex forms, the main threat evolves into damaging
winds as the storm complex becomes cold-pool dominant. These
storms are expected to move eastward towards the Omaha and Lincoln
metro areas, with the best timing for each being 10 and 11 PM
respectively. These storms will continue east and gradually fizzle
out into the middle of the night in central and eastern Iowa. A
few light rain showers and rumbles of thunder could last until
sunrise Sunday as the back end of the mid-level wave advects
through the area.

Tomorrow morning, those spotty showers are expected to give way to
dry weather and southwesterly winds look to settle in. A return to
mostly sunny skies will aid in the return of some warm
temperatures, with highs in the upper 80's to low 90's are
expected along with heat indices approaching 100 degrees. Monday
is expected to hold even warmer temperatures, with areas near the
South Dakota border reaching over 100 degrees. Heat indices of 100
to 110 are currently slated for that day, and could necessitate a
Heat Advisory if the forecast remains on track. Tuesday a mid-
level shortwave trough is expected to pass through the northern
CONUS and may be the next chance at severe weather for the area,
as it drags a cold front eastward. How far south this frontal zone
extends is still in flux, and the location will likely dictate
what kind of hazards we expect.

Wednesday into the weekend, highs in the 90's on Wed/Thu will give
way to cooler weather Fri/Sat as the mid-level flow transitions
to northwesterly flow. Several shortwave impulses are depicted by
the global deterministic models, and may drive low-end shower and
storm chances in the extended forecast. While nothing looks like a
soaker, some kind of rainfall will be greatly appreciated.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 615 PM CDT Sat Aug 7 2021

Mostly VFR conditions are expected however through 07z there is a
good chance of variable conditions in and around thunderstorms
with gusty strong winds. Intermittent MVFR cigs are possible
through 07z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Petersen
AVIATION...Kern
Hazardous weather outlook, Aug 7, 3:45 PM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
345 PM CDT Sat Aug 7 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081045-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
345 PM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Sunday

There is a slight risk of severe thunderstorms this afternoon and
continuing overnight. Large hail is the primary hazard with the
initial storm development this afternoon, with damaging winds the
more likely severe hazard during the evening and overnight.

Storms are forecast to develop in central Nebraska early this
evening where instability and shear are maximized along an
approaching cold front. These storms are expected to congeal into
a larger cluster, then sweep east across eastern Nebraska and
western Iowa through the late evening and overnight.

.DAYS TWO THROUGH SEVEN...Sunday night through Saturday

There is a marginal risk of severe thunderstorms Sunday afternoon
in parts of far southeast Nebraska and southwest Iowa.

Severe thunderstorms are also possible Monday night and Tuesday as
a cold front moves into the Plains.

Otherwise hot and muggy weather will return to the region this
Sunday and Monday. Heat index values are currently expected to
reach or exceed 105 on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Aug 7, 9:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
932 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     FLASH FLOOD      2 NNW MILLARD           41.23N 96.18W
08/07/2021                   DOUGLAS            NE   PUBLIC

            ESTIMATED 5 INCHES OF RAIN. STREET FLOODING
            TO THE CURB.

&&

DEWALD
Local storm report, Aug 7, 9:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
942 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND DMG     3 ESE OMAHA             41.25N 95.96W
08/07/2021                   DOUGLAS            NE   PUBLIC

            REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
            POWER POLES BROKEN.

&&
Local storm report, Aug 7, 9:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
943 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     FLASH FLOOD      2 WNW OFFUTT AFB        41.13N 95.95W
08/07/2021                   SARPY              NE   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&
Local storm report, Aug 7, 9:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
947 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     FLASH FLOOD      3 SE OMAHA              41.23N 95.96W
08/07/2021                   DOUGLAS            NE   PUBLIC

            FLOODING OVER THE CURBS. ESTIMATED 6 INCHES
            OF RAIN.

&&

DEWALD
Local storm report, Aug 7, 9:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
948 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     FLASH FLOOD      3 WSW BELLEVUE          41.14N 95.96W
08/07/2021                   SARPY              NE   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&

DEWALD
Local storm report, Aug 7, 9:49 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
949 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     FLASH FLOOD      2 N MILLARD             41.23N 96.16W
08/07/2021                   DOUGLAS            NE   PUBLIC

            CAR STRANDED IN FLOOD WATERS.

&&

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:23 PM CDTSpecial Weather StatementOAXPlatte52 min
Aug 7, 7:29 PM CDTSevere Thunderstorm WarningOAXButler, Saunders46 min
Aug 7, 7:56 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXCass, Douglas, Sarpy, Saunders49 min
Aug 7, 8:10 PM CDTSevere Thunderstorm WarningOAXButler50 min
Aug 7, 8:23 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXCass, Sarpy, Saunders22 min
Aug 7, 8:29 PM CDTSevere Thunderstorm WarningOAXSaunders31 min
Aug 7, 8:33 PM CDTAreal Flood AdvisoryOAXButler, Colfax, Lancaster, Platte, Saunders, Seward4 hr
Aug 7, 8:39 PM CDTAreal Flood AdvisoryOAXDouglas, Sarpy3 hr
Aug 7, 8:41 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXCass, Douglas, Lancaster, Sarpy, Saunders49 min
Aug 7, 8:50 PM CDTAreal Flood AdvisoryOAXDouglas, Sarpy, Saunders3 hr
Aug 7, 8:50 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXDouglas40 min
Aug 7, 8:55 PM CDTSevere Thunderstorm WarningOAXButler, Saunders35 min
Aug 7, 9:05 PM CDTFlash Flood WarningOAXButler, Colfax, Douglas, Sarpy, Saunders4 hr
Aug 7, 9:09 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Saline51 min
Aug 7, 9:24 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Washington51 min
Aug 7, 9:35 PM CDTFlash Flood Warning Considerable damage threatOAXDouglas, Sarpy3 hr
Aug 7, 9:37 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward22 min
Aug 7, 9:54 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Saunders17 min
Aug 7, 9:59 PM CDTSevere Thunderstorm WarningOAXButler27 min
Aug 7, 10:25 PM CDTFlash Flood WarningOAXCass, Lancaster, Otoe, Sarpy, Saunders, Seward2 hr
Aug 7, 10:30 PM CDTFlash Flood Warning EmergencyOAXDouglas89 min
Aug 7, 10:38 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe52 min
Aug 7, 11:10 PM CDTRiver Flood WarningOAXSaunders13 hr
Aug 8, 12:41 AM CDTAreal Flood WarningOAXButler, Cass, Colfax, Douglas, Lancaster, Otoe and 4 more12 hr
Aug 8, 2:37 PM CDTHeat AdvisoryOAXButler, Cass, Colfax, Dodge, Douglas, Gage and 13 more54 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.